Woo hoo! I have now officially passed the halfway mark in my treatment regimen. Four down, four to go. This also means I’m done with the Adriamyacin–which is the chemo drug that’s the color of red Kool-aid and which will eat your tissue should it escape from the vein. Lovely stuff. Did I mention that it looks like red Kool-aid, but it makes you pee orange Kool-aid? Like I didn’t already feel like enough of a freak from being bald, turning into a water sausage, and not thinking real….fast.
This week I was informed that my red blood cell counts were low, and therefore I needed Neulasta’s cousin, Aranesp. I probably don’t even want to know how much that one costs, but I can tell you that unlike the relatively pain-free Neulasta shot, this little bugger hurts like a mug! And, it left a nasty purple bruise on my gut, too! No belly shirts for me this week, I guess.
Next round of chemo will be Taxol, which by all accounts is easier, except for one little thing. Taxol causes allergic reactions in many people. To combat this, they pump you full of steroids before the treatment, as well as adding them to your IV drip, along with Benadryl. Since I’m severely allergic to aspirin, I’m just a tad uptight about the prospect of anaphylactic shock. I’ve done that, and let me tell you, breaking out in hives, losing the ability to breathe, and having your blood pressure bottom out is NOT FUN. I guess I’m just not into the whole near-death experience sort of thing. So, I would appreciate prayers that the Taxol thing will go smoothly, and also that I won’t stress out about it too bad.
I’ve been told that the reason I don’t sleep well the night of my treatment is because of the steroids they give me. I’m thinking that with the super-doses I’ll be taking in order to survive the Taxol, I’m not gonna sleep for a week. I guess I’ll just stay up and bench press the Jeep while I grow a lot of facial hair. Anybody need their house moved?